Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 26, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 30, 2012, 2:44 PM MDT for 10 counties in Montana. It took effect at Oct 1, 2012, 11:00 AM MDT. It was in force for 27 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 30, 2012, 2:44 PM MDT (20:44 UTC)
- In effect from
- Oct 1, 2012, 11:00 AM MDT
- Expired
- Oct 2, 2012, 2:17 PM MDT
- In force
- 27 hr
- Issued by
- NWS Great Falls, MT
Counties Cascade County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 31 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 7:00 PM MDT | NON-TSTM WND GST 86 | 13 Wsw Saint Mary, MT | 86 MPH WIND GUST AT LOGAN PASS. |
| Oct 2, 12:16 AM MDT | NON-TSTM WND GST 55 | 2 Sse Geyser, MT | 55 MPH WIND GUST MEASURED AT GEYSER. |
| Oct 2, 1:50 AM MDT | NON-TSTM WND GST 60 | 7 E Geyser, MT | |
| Oct 2, 6:52 AM MDT | NON-TSTM WND GST 55 | 7 Se Hilger, MT | 55 MPH WIND GUST MEASURED AT JUDITH PEAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS85 KTFX 302044 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 244 PM MDT SUN SEP 30 2012 .AN UPPER LEVEL RIDGE OVER THE NORTHERN ROCKIES ON MONDAY WILL WEAKEN IN RESPONSE TO A STRONG CANADIAN UPPER TROUGH HEADING TOWARDS MONTANA. THE INCREASING PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL GENERATE GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. THIS COMBINED WITH LOW RELATIVE HUMIDITIES HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. FARTHER EAST WINDS SHOULD BE LIGHTER HOWEVER THERE IS STILL THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS SO THE FIRE WEATHER WATCH WILL CONTINUE. MTZ112-114-117-011200- /O.UPG.KTFX.FW.A.0017.121001T1700Z-121002T0400Z/ /O.NEW.KTFX.FW.W.0026.121001T1700Z-121002T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 244 PM MDT SUN SEP 30 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...UNSEASONABLY WARM TEMPERATURES...COMBINED WITH GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ113-115-011200- /O.CON.KTFX.FW.A.0017.121001T1700Z-121002T0400Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 244 PM MDT SUN SEP 30 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 112...113...114...115 AND 117. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...UNSEASONABLY WARM TEMPERATURES...COMBINED WITH WEST WINDS AND LOW AFTERNOON HUMIDITY...COULD ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GREATFALLS
4 follow-up statements
740 WWUS85 KTFX 011039 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 439 AM MDT MON OCT 1 2012 .AN UPPER LEVEL RIDGE OVER THE NORTHERN ROCKIES TODAY WILL WEAKEN IN RESPONSE TO A STRONG CANADIAN UPPER TROUGH HEADING TOWARD MONTANA. THE INCREASING PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL GENERATE GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. THIS...ALONG WITH LOW RELATIVE HUMIDITIES... HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. MTZ113-115-011145- /O.CAN.KTFX.FW.A.0017.121001T1700Z-121002T0400Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 439 AM MDT MON OCT 1 2012 ...FIRE WEATHER WATCH IS CANCELED FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE FIRE WEATHER WATCH. THOUGH AFTERNOON RELATIVE HUMIDITIES WILL BE LOW...WIND SPEEDS ARE NOT EXPECTED TO BE GUSTY. THE FIRE WEATHER WATCH HAS THEREFORE BEEN CANCELED. $$ MTZ112-114-117-012200- /O.CON.KTFX.FW.W.0026.121001T1700Z-121002T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 439 AM MDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND 117... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...UNSEASONABLY WARM TEMPERATURES...COMBINED WITH GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
509 WWUS85 KTFX 012114 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 314 PM MDT MON OCT 1 2012 .GUSTY SOUTHWEST WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE NORTHERN ROCKY MOUNTAINS THROUGH TONIGHT BUT HUMIDITIES WILL RECOVER TO 30 TO 40 PERCENT AFTER SUNSET. TUESDAY A STRONG CANADIAN COLD FRONT WILL MOVE SOUTH THROUGH THE AREA. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND THERE WILL BE AREAS OF HUMIDITIES BELOW 20 PERCENT. HUMIDITIES WILL INCREASE TUESDAY EVENING. MTZ113-115-021200- /O.NEW.KTFX.FW.W.0027.121002T1800Z-121003T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 314 PM MDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 113 AND 115. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...GUSTY NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ112-114-117-021200- /O.EXT.KTFX.FW.W.0026.000000T0000Z-121003T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 314 PM MDT MON OCT 1 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TUESDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND 117... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TUESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...GUSTY WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
244 WWUS85 KTFX 021125 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 525 AM MDT TUE OCT 2 2012 MTZ112-114-117-022200- /O.CON.KTFX.FW.W.0026.000000T0000Z-121003T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 525 AM MDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND 117... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...GUSTY WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ113-115-022200- /O.CON.KTFX.FW.W.0027.121002T1800Z-121003T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 525 AM MDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 113 AND 115. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...GUSTY NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
181 WWUS85 KTFX 022017 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 217 PM MDT TUE OCT 2 2012 MTZ113-115-022130- /O.CAN.KTFX.FW.W.0027.000000T0000Z-121003T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 217 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. CONDITIONS ACROSS THE AREA ARE ABOVE RED FLAG CRITERIA SO HAVE CANCELLED THE RED FLAG WARNING. $$ MTZ112-114-117-022130- /O.CAN.KTFX.FW.W.0026.000000T0000Z-121003T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 217 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. CONDITIONS ACROSS THE AREA ARE ABOVE RED FLAG CRITERIA SO HAVE CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 30, 11:25 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 30, 11:25 AM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1125 AM MDT SUN SEP 30 2012 .UPDATE... CURRENT FORECAST IS ON TRACK FOR TODAY. NO UPDATES AT THIS TIME. BRUSDA && .AVIATION... UPDATED 1724Z. AN UPPER LEVEL SHORT WAVE HAS MOVED EAST OF MONTANA AND GUST NORTHWEST FLOW AT THE SURFACE WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING. WINDS ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS WILL STRENGTHEN AGAIN MONDAY AND BECOME STRONG AND GUSTY BY AFTERNOON. VFR CONDS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .FIRE WEATHER... FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON/EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MT. HIGH PRESSURE RIDGE OVER THE NRN ROCKIES WILL BREAK DOWN MON AFTN DUE TO APPROACHING STRONG CANADIAN LOW PRESSURE SYSTEM. GUSTY WINDS AND LOW AFTERNOON HUMIDITIES WILL SIGNIFICANTLY INCREASE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. MAIN IMPACT AREA WILL BE ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS GENERALLY ALONG/NORTH OF A LINE FROM LINCOLN TO GREAT FALLS TO HAVRE...THAT IS ALL OF FIRE ZONES 112/114 BUT JUST THE NORTHERN/WESTERN PORTIONS OF FIRE ZONES 113/115/117. WARANAUSKAS && .PREV DISCUSSION...(ISSUED AT 400 AM MDT SUN SEP 30 2012) TODAY THROUGH TUESDAY EVENING...QUIET CONDITIONS ON SUNDAY WILL TRANSITION TO PERIOD OF ACTIVE WEATHER...WITH HIGH WIND AND FIRE WEATHER WATCHES ALREADY POSTED...FOR MONDAY AND TUESDAY. FOR TODAY...HIGH PRESSURE RIDGING OVER THE ERN PACIFIC IS CURRENTLY BUILDING ACROSS CA/WA/OR AND WILL SPREAD INTO THE NRN ROCKIES THRU THE DAY. SATELLITE IMAGERY SHOWS A FEW MINOR WAVES IN THE WESTERLY FLOW AHEAD OF THE RIDGE CUTTING ACROSS SRN CANADA WITH THEIR ACCOMPANYING MOISTURE BANDS BRINGING SCATTERED CLOUDS OVER WESTERN/CENTRAL MT...BUT DO NOT EXPECT ANY RAINFALL IN OUR REGION FROM THESE WEAK DISTURBANCES. COOL NORTHWEST FLOW ALOFT WILL KEEP HIGH TEMPERATURES IN THE LOW TO MID 70S TODAY. THE RIDGE REMAINS OVER THE STATE ON MONDAY BUT BEGINS TO WEAKEN IN THE AFTERNOON IN RESPONSE TO A STRONG SHORTWAVE TROF MOVING FROM THE GULF OF ALASKA INTO SOUTHWEST CANADA. THE RESULTING TIGHT PRESSURE GRADIENT BETWEEN THE RIDGE AND TROF WILL PRODUCE WIDESPREAD GUSTY WINDS OVER CENTRAL AND NORTH CENTRAL MT...WHICH WILL COMBINE WITH AFTERNOON HUMIDITIES DROPPING INTO THE TEENS AND LOW 20 PERCENT RANGE TO INCREASE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. SO HAVE ISSUED A FIRE WEATHER WATCH FOR MON AFTN/EVE (SEE DETAILS IN FIRE WEATHER SECTION BELOW). LIKEWISE...THE WINDS WILL BE STRONGEST ALONG THE ROCKY MTN FRONT (GUSTS OF 55-65 MPH POSSIBLE)...SO THE HIGH WIND WATCH FOR MON AFTN THRU MIDDAY TUES REMAINS IN EFFECT WITH NO CHANGES. MARKED WARM AIR ADVECTION WITH THE WINDS WILL PUSH HIGH TEMPS INTO THE UPPER 70S TO LOW 80S ON MON...ABOUT 10-15 DEG ABOVE NORMAL. THE WARMUP WILL BE SHORT-LIVED THOUGH AS FORECAST MODELS CONTINUE TO BE IN GOOD AGREEMENT THAT A SHARP COLD FRONT FROM THE SHORTWAVE TROF WILL CROSS THE US/CAN BORDER EARLY TUES MORNING AND RACE SOUTHWARD DURING THE DAYTIME HOURS. INITIALLY WE WILL SEE JUST A QUICK WIND SHIFT TO THE NORTHWEST AND STEADY TEMPERATURES AS SEVERAL MODELS INDICATE THAT A PRONOUNCED DRY SLOT WILL OCCUR BEHIND THE FRONT AND LAST THRU THE AFTERNOON/EARLY EVENING. PRECIPITATION FINALLY BEGINS TO DEVELOP AROUND 6PM ALONG THE HILINE AND NRN ROCKY MTN FRONT AS THE CORE OF THE COLD AIR SURGES SOUTH...WITH MTN SNOW AND VALLEY RAIN OR RAIN/SNOW MIX BECOMING WIDESPREAD ACROSS THE REST OF THE FORECAST AREA ON TUES NIGHT. GIVEN THE RELATIVELY EARLY ARRIVAL OF THE FRONT...HAVE KEPT HIGH TEMPS ONLY IN THE UPPER 50S TO LOW 60S NORTH OF A HELENA-TO-LEWISTOWN LINE. AREAS OF SOUTHWEST MT SHOULD REACH THE LOW-MID 70S BEFORE THE FRONT SWEEPS THROUGH AROUND MIDDAY. WARANAUSKAS TUESDAY NIGHT THROUGH SUNDAY...MODELS CONTINUE TO AGREE ON A SEASON SHIFTING SYSTEM COMING IN TO THE AREA MID TUESDAY. A SURFACE COLD FRONT LOOKS TO MOVE SOUTHEAST THROUGH NORTH-CENTRAL MONTANA THROUGH TUESDAY NIGHT. WIDESPREAD CHANCES FOR LIGHT PRECIPITATION LOOK POSSIBLE WITH THIS FRONT AND ALL MODELS AGREE FAIRLY WELL ON TIMING AND PLACEMENT. BEHIND THE FRONT TEMPERATURES WILL QUICKLY DROP BY AS MUCH AS 20 DEGREES WITH THE POTENTIAL FOR PRECIPITATION SPREADING ACROSS NORTH CENTRAL AND CENTRAL MONTANA TUESDAY NIGHT. PRECIPITATION WILL LIKELY START OFF AS RAIN BEFORE SHIFTING TO A MIX OF RAIN AND SNOW. SOME LOCATIONS MAY SEE STRAIGHT SNOW AS OVERNIGHT LOWS DROP BELOW FREEZING. EXPECT MOSTLY SNOW IN HIGHER TERRAIN. WITH ALL MODELS AGREEING HAVE BUMPED POPS UP ACROSS MUCH OF THE AREA FOR THE LATE TUESDAY TO EARLY THURSDAY TIME FRAME. POPS ARE GENERALLY CHANCE TO LIKELY OVER THE PLAINS WITH LIKELY OVER THE ROCKIES AND HIGHER TERRAIN. FAR SOUTHWEST MONTANA MAY NOT GET QUITE THE SHOT AT PRECIPITATION AS THE MAJORITY OF MOISTURE LOOKS TO WANT TO SHY AWAY FROM THE AREA. MODELS HAVE ONCE AGAIN CHANGED THE LONGER TERM AND NOW BRING BACK A SEPARATE SECONDARY TROUGH PASSING OVER NORTH-CENTRAL MONTANA SOMETIME FRIDAY. SCATTERED LIGHT PRECIPITATION WILL ACCOMPANY THIS TROUGH AS WELL AS PERSISTING COLD TEMPERATURES. THE REGION SHOULD STAY UNDER A SOMEWHAT UNSTABLE NORTH NORTHWEST FLOW THROUGH THE REST OF THE LONG TERM AND THUS GENERALLY PARTLY CLOUDY SKIES AND SLIGHT CHANCES FOR PRECIPITATION MAY MOVE IN AND OUT OF THE FORECAST AS THE MODEL RUNS SHIFT. THE ONE VERY HIGH CONFIDENCE PHENOMENA CONTINUES TO BE COLDER TEMPERATURES THROUGH THE PERIOD WITH HIGHS OVER THE PLAINS GENERALLY IN THE 50S WITH LOW 40S OVER HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE MID TO LOW 30S AT MOST LOCATIONS WITH A HIGH LIKELIHOOD OF MOST PLACES AT LEAST TOUCHING THE FREEZING MARK. && .PRELIMINARY POINT TEMPS/POPS... GTF 71 43 80 46 / 0 0 0 0 CTB 67 37 76 40 / 0 0 0 10 HLN 74 42 78 46 / 0 0 0 0 BZN 73 35 78 41 / 0 0 0 0 WEY 67 25 67 27 / 0 0 0 0 DLN 73 38 77 42 / 0 0 0 0 HVR 70 37 80 41 / 0 0 0 10 LWT 70 38 77 44 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING BLAINE...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK... CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... FERGUS...HILL...JUDITH BASIN...LIBERTY...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 30, 2:29 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MDT SUN SEP 30 2012 MTZ009-048-011130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 229 PM MDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING IS IN EFFECT FROM NOON MONDAY TO NOON TUESDAY. SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT FOR LATE MONDAY MORNING THROUGH MONDAY EVENING. A STRONG CANADIAN COLD FRONT ARRIVING TUESDAY WILL BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION THROUGH WEDNESDAY EVENING. ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH RAIN SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-012-044>046-049-050-054-011130- EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-MEAGHER- 229 PM MDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR LATE MONDAY MORNING THROUGH MONDAY EVENING. A STRONG CANADIAN COLD FRONT ARRIVING TUESDAY WILL BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION THROUGH WEDNESDAY EVENING. ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH RAIN SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-014-015-052-053-011130- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER- 229 PM MDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG CANADIAN COLD FRONT ARRIVING TUESDAY WILL BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION THROUGH WEDNESDAY EVENING. ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH RAIN SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ055-011130- GALLATIN- 229 PM MDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR LOW HUMIDITIES AND STRONG GUSTY WINDS. A STRONG CANADIAN COLD FRONT ARRIVING TUESDAY WILL BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION THROUGH WEDNESDAY EVENING. ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH RAIN SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011-013-047-051-011130- HILL-CHOUTEAU-BLAINE-FERGUS- 229 PM MDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR LATE MONDAY MORNING THROUGH MONDAY EVENING. A STRONG CANADIAN COLD FRONT ARRIVING TUESDAY WILL BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION THROUGH WEDNESDAY EVENING. ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH RAIN SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 30, 9:12 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 AM MDT SUN SEP 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
09/29/2012 M66 MPH GLACIER MT MESONET
66 MPH WIND GUST AT THE LOGAN PASS VISITOR CENTER.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:57 AM MDT | Fire Weather Watch | TFX | Blaine, Cascade, Chouteau, Fergus, Glacier, Hill and 8 more | 25 hr |
| Sep 30, 2:12 PM MDT | High Wind Warning | TFX | 46 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.